Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 11, NWS Green Bay, WI

April 14, 2014Manitowoc County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 14, 2014, 5:35 AM CDT for Manitowoc County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 14, 2014, 5:35 AM CDT (10:35 UTC)
Expired
Apr 15, 2014, 5:35 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manitowoc River at Manitowoc (MTWW3).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04085427, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WGUS43 KGRB 141035
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
535 AM CDT MON APR 14 2014

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  MANITOWOC RIVER NEAR MANITOWOC AFFECTING MANITOWOC COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR MINOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC071-150135-
/O.NEW.KGRB.FL.W.0011.140414T1035Z-000000T0000Z/
/MTWW3.1.ER.140414T1030Z.140414T1030Z.000000T0000Z.NO/
535 AM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE.
* AT 530 AM MONDAY THE STAGE WAS 10.0 FEET AND RISING. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
  AND AGRICULTURAL FLOODING.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$
2 follow-up statements
737 
WGUS83 KGRB 141620
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
1120 AM CDT MON APR 14 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  MANITOWOC RIVER NEAR MANITOWOC AFFECTING MANITOWOC COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC071-150720-
/O.CON.KGRB.FL.W.0011.000000T0000Z-000000T0000Z/
/MTWW3.1.ER.140414T1030Z.140414T1200Z.000000T0000Z.NO/
1120 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM MONDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$
364 
WGUS83 KGRB 150002
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
702 PM CDT MON APR 14 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...

  MANITOWOC RIVER NEAR MANITOWOC AFFECTING MANITOWOC COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC071-150032-
/O.CAN.KGRB.FL.W.0011.000000T0000Z-140415T0002Z/
/MTWW3.1.ER.140414T1030Z.140414T1200Z.140414T1440Z.NO/
702 PM CDT MON APR 14 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE MANITOWOC RIVER NEAR MANITOWOC.
* AT  5:00 PM MONDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10.0 FEET. THE RIVER SHOULD CONTINUE TO SLOWLY FALL. 
* AT 10.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING.  

&&

LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
      4403 8793 4406 8803             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 14, 4:24 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 14, 4:24 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
424 AM CDT MON APR 14 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 423 AM CDT MON APR 14 2014

RAIN CHANGING TO SNOW QUICKLY OVER EASTERN WISCONSIN WITH A
SOUTHERN EDGE FEATURE TRACKING OVER THE FOX CITES. IN ADDITION
TRACK OF THE 850 LOW SUPPORTS HIGHER ACCUMULATION FROM CENTRAL
WISCONSIN TO NORTHEAST WISCONSIN. WOULD HAVE NO ISSUE ISSUING A
WARNING FOR A PURE WINTER SITUATION...BUT SNOW FALLING ON A WARM
GROUND AND MIX EARLY PLAYS HAVOC WITH SNOW AMOUNT FORECASTS.

HOWEVER RAIN TO SNOW FAST ENOUGH TO EXPAND ADVISORY INTO THE FOX
CITIES. NOT CONFIDENT OF AMOUNTS BUT ANTICIPATE ROADS WILL BE
SLIPPERY FOR THE COMMUTE.

COLD AND QUIET CONDITIONS AFTER THIS MORNING WITH A RIDGE OF HIGH
PRESSURE DRIFTING OVER THE AREA TONIGHT INTO TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 423 AM CDT MON APR 14 2014

FLOW ALOFT IS EXPECTED TO SWITCH FROM NORTHWEST TO A MORE ZONAL
PATTERN EARLY IN THE PERIOD BEFORE BECOMING SOUTHWEST LATER IN THE
WEEK. MUCH BELOW NORMAL TEMPERATURES EARLY DURING THIS FORECAST
PERIOD SHOULD WARM TO NEAR NORMAL BY SUNDAY.

EXPECT PRECIPITATION TO DEVELOP ACROSS THE AREA LATE TUESDAY NIGHT
AS UPPER LEVEL SHORT WAVE ENERGY APPROACHES FROM THE WEST AND A
NEARLY STATIONARY FRONT DEVELOPS ACROSS NORTHERN WISCONSIN AS A
SURFACE LOW MOVES TOWARD WISCONSIN FROM THE PLAINS. NORTHERN
WISCONSIN SHOULD BE COLD ENOUGH TO GET MOSTLY SNOW...WHILE RAIN
AND/OR SNOW FALLS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. LOOKS
LIKE THERE COULD BE A PROLONGED PERIOD OF SNOW...WEDNESDAY
THROUGH WEDNESDAY NIGHT...THAT MAY BRING 5 TO 8 INCHES OF
ACCUMULATION TO PARTS OF NORTH CENTRAL WISCONSIN AS THE SURFACE
BOUNDARY REMAINS IN THE VICINITY FOR A WHILE. POPS CONTINUE THROUGH
FRIDAY NIGHT AS THE LOW FINALLY PASSES THROUGH THE STATE...BUT
PRECIPITATION SHOULD BE MOSTLY RAIN FOR THURSDAY AND FRIDAY.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1101 PM CDT SUN APR 13 2014

RAIN WAS NOW BEGINNING TO CHANGE TO SNOW ACROSS THE NORTH THIS
EVENING. THE PRECIPITATION WILL CHANGE FROM RAIN TO SNOW OVER THE
REMAINDER OF THE AREA OVERNIGHT...REACHING KGRB/KATW AROUND 09Z
AND KMTW AROUND 11Z. THE SNOW WILL GRADUALLY END BY MID MORNING
ACROSS THE ENTIRE REGION. IFR/MVFR CIGS WILL IMPROVE TO VFR
CONDITIONS MONDAY AFTERNOON.
&&

.MARINE...
ISSUED AT 423 AM CDT MON APR 14 2014

SMALL CRAFT ADVISORY IN EFFECT BUT POTENTIAL FOR SHORT
PERIOD OF GALE FORCE GUSTS POSSIBLE AFTER MIDNIGHT WITH STRONG
NORTH NORTHEAST WINDS AND PRESSURE COUPLET PASSING THROUGH.
LOCALIZED GALE GUSTS ALSO POSSIBLE THROUGH DEATHS DOOR AS WINDS
SHIFT TO NORTHWEST.
&&

.HYDROLOGY...
ISSUED AT 423 AM CDT MON APR 14 2014

EXPIRED THE FLOOD WATCH AND WILL HANDLE HYDRO ISSUES WITH RIVER
STATEMENTS AS NEEDED. WILL ALSO LET THE FLOOD ADVISORY GOING FOR
PARTS OF WINNEBAGO AND CALUMET COUNTIES. THE MANITOWOC RIVER WAS
RISING BUT STILL BELOW FLOOD STAGE AT 3 AM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR
WIZ011>013-019>021-031-037>039-048-049-073-074.

WINTER WEATHER ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ010-
018-030-035-036-045.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......ECKBERG
MARINE.........TDH
HYDROLOGY......TDH
Hazardous weather outlook, Apr 13, 4:01 PM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT SUN APR 13 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
401 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HEAVY RAINFALL YESTERDAY HAS PRODUCED SATURATED SOILS OVER
WAUSHARA...WINNEBAGO...CALUMET AND MANITOWOC COUNTIES. RUN OFF
DUE TO THE HEAVY RAINFALL LIKELY WILL KEEP STREAMS AND CREEKS
SWOLLEN. ANOTHER AREA OF RAIN WILL MAKE ITS WAY THROUGH THE STATE
TONIGHT. ANOTHER INCH OF RAIN IS POSSIBLE OVER PARTS OF EAST
CENTRAL WISCONSIN. THE ADDITIONAL RAINFALL WILL LIKELY AGGRAVATE
AREA CREEKS AND STREAMS AS WELL AS PRODUCE MORE PONDING OF WATER
IN LOW LYING AREAS. PERSONS LIVING IN LOW LYING OR FLOOD PRONE
AREAS...OR ALONG CREEKS AND SMALL STREAMS SHOULD BE ON THE ALERT
FOR RISING WATER. A FLOOD WATCH IS IN EFFECT FOR
WAUSHARA...WINNEBAGO...CALUMET AND MANITOWOC COUNTIES.

A COUPLE INCHES OF SLUSHY WET SNOW COULD ACCUMULATE OVER PORTIONS
OF CENTRAL AND NORTHEAST WISCONSIN LATER TONIGHT INTO MONDAY
MORNING. ALTHOUGH TEMPERATURES DURING THE SNOWFALL WILL BE AT OR
A LITTLE ABOVE FREEZING...THE SNOW COULD FALL HEAVILY ENOUGH AT
TIMES TO CAUSE THE ROADS TO BECOME SLIPPERY.

STRONG NORTH TO NORTHWEST WINDS DEVELOPING TONIGHT AND PERSISTING
INTO MONDAY OVER LAKE WINNEBAGO MAY PRODUCE ICE SHOVES ON THE
SOUTH AND EAST SIDE OF THE LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ANYONE LIVING NEAR A STREAM OR RIVER SHOULD CLOSELY MONITOR THE
WATER LEVEL THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING AND FORWARD SNOWFALL
REPORTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-142115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
401 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NEAR GALE FORCE GUSTS FROM THE NORTH ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NEAR GALE FORCE GUSTS FROM THE NORTHWEST MAY CONTINUE INTO MONDAY
MORNING.

In the hours before

Local storm report, Apr 14, 3:07 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     SNOW             ELCHO                   45.43N 89.18W
04/14/2014  M2.7 INCH        LANGLADE           WI   TRAINED SPOTTER

&&

TH
Local storm report, Apr 14, 3:20 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
320 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     SNOW             RHINELANDER             45.63N 89.41W
04/14/2014  M3.7 INCH        ONEIDA             WI   BROADCAST MEDIA

            STORM TOTAL SO FAR. REPORT FROM WJFW-TV.

0235 AM     SNOW             WAUSAU                  44.96N 89.63W
04/14/2014  E1.5 INCH        MARATHON           WI   BROADCAST MEDIA

            REPORT FROM WAOW-TV.

&&

MG
Local storm report, Apr 14, 3:35 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     SNOW             4 NE IOLA               44.54N 89.05W
04/14/2014  M1.5 INCH        WAUPACA            WI   TRAINED SPOTTER

            SNOW STARTED AROUND 2 AM.

&&

MG
Local storm report, Apr 14, 3:47 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     SNOW             STEVENS POINT           44.51N 89.56W
04/14/2014  E2.0 INCH        PORTAGE            WI   DEPT OF HIGHWAYS

            REPORT FROM HIGHWAY DEPT. EMPLOYEE OF 1.5 TO 2 INCHES OF
            HEAVY SLUSHY ACCUMULATION.

&&

MG
Local storm report, Apr 14, 5:07 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     SNOW             IOLA                    44.50N 89.11W
04/14/2014  M2.0 INCH        WAUPACA            WI   TRAINED SPOTTER

            MODERATE SNOW

&&

TH
Local storm report, Apr 14, 5:09 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     SNOW             LAKE TOMAHAWK           45.81N 89.59W
04/14/2014  M3.8 INCH        ONEIDA             WI   TRAINED SPOTTER

            STILL SNOWING

&&

TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:39 PM CDTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Langlade and 13 more16 hr
Apr 13, 11:14 PM CDTAreal Flood AdvisoryGRBCalumet, Winnebago6 hr
Apr 14, 1:10 AM CDTWinter Weather AdvisoryGRBMarinette, Menominee, Oconto9 hr
Apr 14, 5:00 AM CDTAreal Flood AdvisoryGRBCalumet, Winnebago3 hr
Apr 14, 6:39 AM CDTGale WarningGRB9 hr
Apr 14, 7:42 AM CDTAreal Flood AdvisoryGRBWinnebago4 hr
Apr 14, 2:53 PM CDTWinter Storm WatchGRBFlorence, Forest, Oneida, Vilas25 hr
Apr 14, 4:00 PM CDTSmall Craft AdvisoryGRB9 hr

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.